How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31323
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I think I od on metformin should I go to er

This answer was rated:

I think I od on metformin should I go to er

I am Dr. Arun and will be helping you today.

Did you take extra dose of Metformin?

What is your present blood sugar?

Customer: replied 3 years ago.

I take it for pcos. Yes extra dose


The peak action of Metformin reaches in around 3-4 hours and effect may last 12-24 hours. So there is definite chance of fall of blood sugar in this duration. The blood sugar levels would need monitoring in this duration. So it would be recommended that you are kept under medical observation in this duration. So going to ER would be strongly advised.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.


We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.

Customer: replied 3 years ago.

I feel ok right now and that I take it for pcos could still cause sugar to fall?


Metformin usually does not low blood sugar but with an additional dose, this may occur. So a blood sugar monitoring may be required for the cautionary purpose. Since you take it for PCOS, you would not have blood sugar monitoring device. So a blood sugar check at 3 hours would be good for precaution. The symptoms of low blood sugar are; cold sweats, cool pale skin, tremor, anxious feeling, unusual tiredness or weakness, confusion, difficulty in concentration, excessive hunger, temporary vision changes, headache or nausea. We need to work on the highly cautionary side for medication overdose.

It is privilege assisting you.

Dr. Arun Phophalia and 3 other Health Specialists are ready to help you